MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G59153
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the urostream hydrophilic wire guide¿s coating "removed" during a percutaneous nephrolithotomy (pcnl) procedure.The issue was found when the wire guide was placed into the instrument.There was no resistance during placement or withdrawal of the wire guide, which was activated with water, but was not reactivated before each re-use.No other devices were used with the device.The wire guide was used once during the procedure and two wire guides experienced the same issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: phone number: (b)(6), g4: pma/510(k) #: exempt, h3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported the urostream hydrophilic wire guide¿s coating "removed" during a percutaneous nephrolithotomy (pcnl) procedure.The issue was found when the wire guide was placed into the instrument.There was no resistance during placement or withdrawal of the wire guide, which was activated with water, but was not reactivated before each re-use.No other devices were used with the device.The wire guide was used once during the procedure and two wire guides experienced the same issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Two used wire guides were returned to cook for evaluation.Upon visual inspection, both wire guides were observed to have damage to the jacket.The jacket of one wire guide has a section that is partially separated and the jacket of the other wire guide appeared to have been scraped causing exposure of the inner metal core of the wire guide.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A database search found no other similar complaints have been reported for the complaint device lot.A review of the device specification was performed included quality control procedures.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.Cook also reviewed product labeling.The ifu [t_uros_rev2] packaged with the device contains the following in relation to the reported failure mode: "warnings: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Failure to cover the wire guide with solution may lead to difficulty and patient injury when the wire guide is advanced.To prevent possible tissue damage, care should be taken when manipulating a procedural device over a wire guide during the device's placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.Precautions: manipulation of the wire guide requires appropriate imaging control.Use caution not to force or overmanipulate the wire guide when gaining access.When using the wire guide through a metal cannula or needle, use caution, or damage may occur to the outer coating of the wire guide." the information provided upon review of the dmr, ifu, dhr and device evaluation suggests that the devices were not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded the cause for the complaint cannot be established; however, it was not possible to rule out the wire guide being damaged inadvertently by another device during the procedure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21881069
Report Number1820334-2025-00421
Device Sequence Number18300536
Product Code OCY
UDI-Device Identifier10827002591537
UDI-Public(01)10827002591537(17)280129(10)CI000309902
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG59153
Device Catalogue NumberUROS-035150-S
Device Lot NumberCI000309902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEPHROSKOP OLYMPUS.
Patient SexUnknown